NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 8, 6:01 AM CST, 59 minutes earlier.
Area forecast discussion, Feb 8, 6:01 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
601 AM CST Fri Feb 8 2019
.UPDATE...
Issued at 558 AM CST Fri Feb 8 2019
&&
.SHORT TERM...(Today through Sunday night)
Issued at 446 AM CST Fri Feb 8 2019
Arctic air has made its way into the region with a vengance
overnight as a 1048 mb dome of high pressure continues to drop
southeast through the Midwest. Predawn temps were running in the
upper teens to mid 20s, but blustery northwest winds were making
it feel more like single digits to mid teens. The high will
continue its march towards the East Coast for the next couple of
days. As it does, very cold air will remain entrenched across the
forecast area. Max temps today will not make it out of the 20s
over much of southern IL and sw IN. Southern locations will likely
struggle to make it much above freezing. Tonight will be the
coldest night of the outbreak, with actual temperatures down in
the single digits to mid teens and wind chills down around zero at
many sites by sunrise Saturday.
Temperatures will begin a slow moderation as we head through the
weekend and the surface high high shifts east toward the coast.
At the same time, a warm advection overrunning pattern is expected
to become established Sunday and Sunday night, leading to
increase chances for precipitation. Enough cold air should remain
entrenched over southeast MO/srn IL/sw IN during the onset of
precip Sunday morning to warrant a mention of a little snow or a
wintry mix until surface temperatures rise above the freezing mark
all areas Sunday afternoon. Over se MO, where warm air aloft will
be intruding from the southwest, light freezing rain may end up
being more of a concern for awhile Sunday morning. Will issue a
special weather statement with this package to address the cold
air today/Saturday and light winter precip concerns for Sunday
morning.
After a change to all liquid precip Sunday afternoon/evening,
colder air should filter back south Sunday night, as a cold front
settles south into the OH River Valley. This may serve to change
any light precip back over to a bit of light freezing rain, mainly
over portions of southeast MO and sw IL. Expect most other
locations to stay with a cold rain into Monday morning. In fact,
could receive another half inch to an inch of rain Sunday/Sunday
night over southern portions of the forecast area. All precip
should quickly change back over to all light rain Monday as
temperatures warm into the 40s at most locations.
.LONG TERM...(Monday through Thursday)
Issued at 446 AM CST Fri Feb 8 2019
The main concern will be heavy rain potential Monday night.
Otherwise, the forecast will be mainly dry with no major temperature
anomalies.
On Monday night, a strong storm system will track from the central
Plains northeast toward the Great Lakes. The negatively tilted 500
mb shortwave will likely close off as it lifts into the Great Lakes
region. At the surface, a warm front will lift northward across the
lower Ohio Valley and southeast Missouri Monday night. Widespread
rain will accompany this front, fed by a strong southwest low level
jet. The combination of strong upper level forcing, good low level
convergence near the front, and precipitable water values over an
inch suggest heavy rainfall. An additional inch or so of rain is
possible Monday night. This would be occurring on very moist ground,
creating some potential flooding concerns. Some elevated thunder
cannot be ruled out, but the duration of time in the warm sector
appears too short to allow surface dew points to get much above 50.
A cold front will move quickly east across our region Tuesday
morning, ending the precipitation. High temperatures will cool down
from the 50s on Tuesday to the 40s on Wednesday. Overnight lows will
be in the upper 20s and lower 30s Wed night.
There is a great deal of model divergence on Thursday. It appears a
surface cold front will move southeast toward the mid Mississippi
Valley late Thursday. The 00z ecmwf generates rain over our region
Thursday, however the ecmwf is an outlier with its 500 mb shortwave
over the Plains on Thursday. The forecast will follow the dry gfs
and gefs solution, which suggests precip will hold off. Highs will
be in the mid 40s to low 50s.
&&
.AVIATION...
Issued at 558 AM CST Fri Feb 8 2019
12z TAF forecast period will be generally clear skies with daytime
wind gusts from the nw at 15-20 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...GM
SHORT TERM...GM
LONG TERM...MY
AVIATION...GM
Special weather statement, Feb 8, 5:09 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
509 AM CST Fri Feb 8 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-082130-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
509 AM CST Fri Feb 8 2019
...Arctic Plunge to Last into the Weekend...
...Light Wintry Precipitation Possible Sunday Morning Some Areas...
The drastic change to blustery and cold conditions has lead to
morning wind chills in the single digits to near 10 degrees. In
fact, as northwest winds continue to blow today, wind chill
readings are expected to stay in the teens and 20s all afternoon,
before dropping back into the 0 to 10 degree range again tonight.
In addition, as we head into Sunday, a light wintry mix of
freezing rain, sleet and snow will be possible, mainly over
southeast Missouri, southern Illinois and southwest Indiana.
Though there could be some morning travel impacts, the
precipitation is expected to transition over to a cold rain by
Sunday afternoon at most locations.